Start Submission Become a Reviewer

Reading: Statin-induced autoimmune necrotizing myopathy: A case report

Download

A- A+
Alt. Display

Case Reports

Statin-induced autoimmune necrotizing myopathy: A case report

Authors:

Ranga Chamara ,

National Hospital Kandy, LK
X close

Kumudini Jayasinghe

National Hospital Kandy, LK
X close

Abstract

Statin-induced autoimmune necrotizing myopathy is an extremely rare side effect associated with the treatment of statins. It is characterized by proximal muscle weakness, necrotizing myopathy and the presence of antibodies to HMG-CoA reductase. We report a case of a young female who was treated with atorvastatin and presented with progressive proximal muscle weakness with a very high creatine phosphokinase level, even after discontinuing atorvastatin. Muscle biopsy showed muscle necrosis with myophagocytosis. She showed a good response to treatment with oral prednisolone.

How to Cite: Chamara, R. and Jayasinghe, K., 2022. Statin-induced autoimmune necrotizing myopathy: A case report. Anuradhapura Medical Journal, 16(1), pp.18–20. DOI: http://doi.org/10.4038/amj.v16i1.7699
Published on 23 Mar 2022.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus